Alert archive / Arizona / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 33, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 19, 2010, 7:14 PM MST for Cochise County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2010, 7:14 PM MST (02:14 UTC)
- Expired
- Jul 19, 2010, 8:00 PM MST
- In force
- 46 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 83 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 3344 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:00 PM MST, 5 hours 14 minutes earlier.
Area forecast discussion, Jul 19, 2:00 PM MST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST MON JUL 19 2010 .SYNOPSIS...AMPLE MOISTURE AND FAVORABLE EAST TO SOUTHEAST FLOW WILL BRING AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO SOUTHEAST ARIZONA. && .DISCUSSION...PLENTY OF MOISTURE IN PLACE UNTIL FURTHER NOTICE. JUST TRYING TO PICK OUT THE DETAILS FOR UP AND DOWN DAYS AT THIS POINT. FOR TODAY IT LOOKS LIKE EARLIER THOUGHTS ARE WORKING OUT WITH THE 12Z NAM WOBBLING DOWN A REMNANT OF THE RECONSOLIDATING HIGH CENTER TEMPORARILY DOWN OVER US THIS AFTERNOON. THIS HAS TENDED TO DELAY DEVELOPMENT AND TAMP THINGS DOWN A TAD. MOUNTAIN DEVELOPMENT IS FINALLY UNDERWAY IN EARNEST...BUT WE STILL MAY END UP STRUGGLING TO DEVELOP WIDESPREAD VALLEY STORMS AS THEY TRY TO MOVE OFF. OTHERWISE...HIGH SHIFTING EASTWARD WITH HEIGHTS FALLING THROUGH MOST OF THE WEEK. GAINING A SOUTHERLY COMPONENT TO THE FLOW WITH THINGS REMAINING PLENTY WET. SOME MID LEVEL COOLING AS THIS HAPPENS WILL MAKE THE TEMPERATURE PROFILE EVEN LESS STABLE WITH LESS CONDITIONS ON AFTERNOON CONVECTIVE DEVELOPMENT. MIDDLE TO SECOND HALF OF THE WEEK LOOKS EVEN MORE SOLID FOR THUNDERSTORMS. AFTER THAT...ONE DOESN'T WANT TO SEE THE HIGH CENTER WANDER TOO FAR EAST...THAT TENDS TO REFOCUS THE H7 THETA-E RIDGE THROUGH NEW MEXICO AND PUT US MORE ON THE PERIPHERY OF THE ACTION. WE SHALL SEE. && .AVIATION...SCT TSRA/SHRA DEVELOPING THIS AFTERNOON AND EVENING. BASES AROUND 3-6K FT AGL WITH REDUCED VSBYS VICINITY STRONGER TSTMS. STRONG GUSTY AND ERRATIC OUTFLOW WINDS FROM SOME STORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...AMPLE MOISTURE AND FAVORABLE EAST TO SOUTHEAST FLOW WILL BRING AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO SOUTHEAST ARIZONA THIS WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 19, 10:30 AM MST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1030 AM MST MON JUL 19 2010 AZZ019-029>035-201400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1030 AM MST MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ALTHOUGH A MOIST ATMOSPHERE REMAINS IN PLACE ACROSS SOUTHEAST ARIZONA TODAY...THE MID TO UPPER-LEVEL HIGH CENTER TEMPORARILY TRACKS OVER THE AREA BEFORE TAKING UP RESIDENCE OVER NORTHERN NEW MEXICO TOMORROW. THIS WILL MAKE THE ATMOSPHERE SLIGHTLY MORE STABLE ALOFT TODAY. ALTHOUGH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...COVERAGE WILL BE DOWN FROM THAT EXPERIENCED OVER THE PAST FEW DAYS. HOWEVER...STORMS WILL STILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LOCALIZED HEAVY RAINFALL. RAINFALL AMOUNTS NEAR THE STRONGEST STORMS WILL APPROACH ONE INCH...WHICH CAN PRODUCE LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL RESULT IN A THREAT OF STRONG THUNDERSTORM OUTFLOW WINDS AND LOCALIZED HEAVY RAINFALL. EXPECT AN ELEVATED CHANCE OF THUNDERSTORMS DURING THE SECOND HALF OF THE WORK-WEEK...AS THE UPPER FLOW PATTERN BECOMES FAVORABLE FOR CONVECTIVE DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Local storm report, Jul 19, 5:51 PM MST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
551 PM MST MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 8 SSE DRAGOON 31.93N 109.96W
07/19/2010 COCHISE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED WIND DAMAGE TO AWNINGS. ALSO 1/2
INCH HAIL.
&&
BTURNERLocal storm report, Jul 19, 6:00 PM MST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
600 PM MST MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND GST DOUGLAS 31.34N 109.54W
07/19/2010 M68 MPH COCHISE AZ ASOS
ASOS AT THE BISBEE-DOUGLAS AIRPORT MEASURED A WIND GUST
OF 68 MPH.
&&
BTURNERLocal storm report, Jul 19, 6:28 PM MST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
628 PM MST MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND DMG 7 W DOUGLAS 31.34N 109.66W
07/19/2010 COCHISE AZ LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED ROOF BLOWN OFF RESIDENCE ON
DOUBLE ADOBE ROAD.
&&
BTURNERLocal storm report, Jul 19, 6:48 PM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
648 PM MST MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HEAVY RAIN 3 SE DRAGOON 32.00N 110.00W
07/19/2010 M2.60 INCH COCHISE AZ MESONET
AUTOMATED GAUGE REPORTED 2.60 INCHES OF RAIN WITHIN 50
MINUTES.
&&
CKAHLERLocal storm report, Jul 19, 7:12 PM MST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
712 PM MST MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN 7 WNW DOUGLAS 31.37N 109.66W
07/19/2010 M0.00 INCH COCHISE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED 0.90 INCH RAIN IN 45 MINUTES
ALONG WITH STREET FLOODING IN DOUGLAS.
&&
BTURNERLocal storm report, Jul 19, 7:12 PM MST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
712 PM MST MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN 7 WNW DOUGLAS 31.37N 109.66W
07/19/2010 M0.90 INCH COCHISE AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED 0.90 INCH RAIN IN 45 MINUTES
ALONG WITH STREET FLOODING IN DOUGLAS.
&&
BTURNERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:03 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 42 min |
| Jul 19, 5:14 PM MST | Flash Flood Warning | TWC | Greenlee | 61 min |
| Jul 19, 5:14 PM MST | Flash Flood Warning | TWC | Cochise | 91 min |
| Jul 19, 5:43 PM MST | Flash Flood Warning | TWC | Cochise | 92 min |
| Jul 19, 5:45 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 44 min |
| Jul 19, 5:59 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 61 min |
| Jul 19, 6:25 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 50 min |
| Jul 19, 6:44 PM MST | Flash Flood Warning | TWC | Cochise | 91 min |
| Jul 19, 8:00 PM MST | Areal Flood Advisory | TWC | Cochise | 105 min |
| Jul 19, 8:14 PM MST | Areal Flood Advisory | TWC | Cochise | 91 min |
| Jul 19, 11:28 PM MST | Areal Flood Advisory | TWC | Pima | 27 min |
| Jul 19, 11:51 PM MST | Flash Flood Warning | TWC | Pima | 84 min |
| Jul 20, 3:43 PM MST | Special Weather Statement | TWC | Cochise | 47 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.